Other factors may have contributed to the problem. However, because of the seriousness of this possible side effect, the FDA now requires a change in the labels on Xenical and Alli products. The new labels will include safety information about the possibility of liver failure when taking the drug.
Here's what you can do: Before taking any over-the-counter or prescription weight-loss medicine, talk with your doctor about this and other possible side effects. If you are taking these medicines, call your doctor immediately if you have itching, a yellow tint to your eyes or skin, dark urine, loss of appetite, or light-colored stools. These may be signs of liver injury. Talk to your doctor or pharmacist about any concerns when using Xenical or Alli.
Advice from FDA is a feature brought to you by the US Food and Drug Administration (FDA). You can find more on this topic at: http://www.fda.gov/ForConsumers/ConsumerUpdates/ucm213401.htm. Also visit the FDA's Consumer Health Information Web site at: www.fda.gov/ForConsumers/default.htm to get the latest updates on medicines and products regulated by the FDA.